Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 13, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jul 9, 2008, 2:38 PM MDT. It took effect at Jul 10, 2008, 6:00 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2008, 2:38 PM MDT (20:38 UTC)
- In effect from
- Jul 10, 2008, 6:00 AM MDT
- Expired
- Jul 11, 2008, 12:00 AM MDT
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 092038 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 238 PM MDT WED JUL 9 2008 MTZ009-100500- /O.NEW.KTFX.HW.W.0013.080710T1200Z-080711T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 238 PM MDT WED JUL 9 2008 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. A FAST MOVING PACIFIC STORM SYSTEM WILL MOVE EAST ACROSS THE CANADIAN ROCKIES AND AFFECT THE FORECAST AREA ON THURSDAY...WITH INTENSE FLOW ALOFT EXPECTED TO DESCEND TO THE LOWER LEVELS. SUSTAINED WIND SPEEDS OF 25 TO 40 MPH...AND GUSTS OF 60 TO 70 MPH AT TIMES...ARE ANTICIPATED ALONG THE NORTHERN ROCKY MOUNTAIN FRONT DURING THIS TIME...INCLUDING LOGAN PASS AND ALONG THE GOING TO THE SUN ROAD IN GLACIER PARK. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
4 follow-up statements
000 WWUS75 KTFX 100327 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 927 PM MDT WED JUL 9 2008 MTZ009-101200- /O.CON.KTFX.HW.W.0013.080710T1200Z-080711T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 927 PM MDT WED JUL 9 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. A FAST MOVING PACIFIC STORM SYSTEM WILL MOVE EAST ACROSS THE CANADIAN ROCKIES AND AFFECT THE FORECAST AREA ON THURSDAY...WITH INTENSE FLOW ALOFT EXPECTED TO DESCEND TO THE LOWER LEVELS. SUSTAINED WIND SPEEDS OF 25 TO 40 MPH...AND GUSTS OF 60 TO 70 MPH AT TIMES...ARE ANTICIPATED ALONG THE NORTHERN ROCKY MOUNTAIN FRONT DURING THIS TIME...INCLUDING LOGAN PASS AND ALONG THE GOING TO THE SUN ROAD IN GLACIER PARK. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 100923 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 323 AM MDT THU JUL 10 2008 MTZ009-102200- /O.CON.KTFX.HW.W.0013.080710T1200Z-080711T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 323 AM MDT THU JUL 10 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A FAST MOVING PACIFIC STORM SYSTEM WILL MOVE EAST ACROSS THE CANADIAN ROCKIES AND AFFECT THE FORECAST AREA THIS AFTERNOON AND EVENING...WITH STRONG FLOW ALOFT EXPECTED TO DESCEND TO THE LOWER LEVELS. SUSTAINED WIND SPEEDS OF 25 TO 40 MPH...WITH GUSTS OF 60 TO 70 MPH AT TIMES...ARE ANTICIPATED ALONG THE NORTHERN ROCKY MOUNTAIN FRONT DURING THIS TIME...INCLUDING LOGAN PASS AND ALONG THE GOING TO THE SUN ROAD IN GLACIER PARK. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND CREATE HAZARDOUS CONDITIONS FOR DRIVING AND OUTDOOR ACTIVITIES. $$
000 WWUS75 KTFX 102038 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 238 PM MDT THU JUL 10 2008 MTZ009-110600- /O.CON.KTFX.HW.W.0013.000000T0000Z-080711T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 238 PM MDT THU JUL 10 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A FAST MOVING PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA THIS EVENING...WITH STRONG FLOW ALOFT DESCENDING TO THE LOWER LEVELS. SUSTAINED WIND SPEEDS OF 25 TO 40 MPH...WITH GUSTS OF 60 TO 70 MPH AT TIMES...WILL AFFECT THE NORTHERN ROCKY MOUNTAIN FRONT...INCLUDING LOGAN PASS AND GOING TO THE SUN ROAD IN GLACIER NATIONAL PARK. $$
000 WWUS75 KTFX 110540 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1140 PM MDT THU JUL 10 2008 MTZ009-110645- /O.EXP.KTFX.HW.W.0013.000000T0000Z-080711T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 1140 PM MDT THU JUL 10 2008 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR THE NORTHERN ROCKY MOUNTAIN FRONT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR THE NORTHERN ROCKY MOUNTAIN FRONT. STRONG WINDS ARE BEGINNING TO DIMINISH OVER THE ROCKY MOUNTAIN FRONT. THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT MIDNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jul 9, 2:37 PM MDT, 1 minute earlier.
Area forecast discussion, Jul 9, 2:37 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 237 PM MDT WED JUL 9 2008 .DISCUSSION... TONIGHT THROUGH FRIDAY...MAIN CONCERN THIS AFTERNOON WILL BE A STRONG SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM/COLD FRONT THAT WILL MOVE THROUGH THE REGION ON THURSDAY. A COMBINATION OF STRONG UPPER LEVEL WINDS AND TIGHT SURFACE PRESSURE GRADIENTS WILL CAUSE WINDS TO INCREASE ACROSS MUCH OF MY FORECAST AREA. IN PARTICULAR...HIGHER ELEVATIONS OF GLACIER NATIONAL PARK AND GOING TO THE SUN ROAD COULD RECEIVE WIND GUSTS OF 60 TO 70 MPH AT TIMES. AS A RESULT...I HAVE ISSUED A HIGH WIND WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT FOR THURSDAY AND THURSDAY EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO AFFECT MY FAR NORTHERN ZONES AS THE SYSTEM MOVES THROUGH. BEHIND THE SYSTEM...TEMPERATURES WILL COOL TO NEAR OR BELOW SEASONAL AVERAGES ON FRIDAY. WINDS WILL ALSO DIMINISH FROM THOSE OF THURSDAY ALTHOUGH BREEZY NORTHWEST WINDS ARE ANTICIPATED TO CONTINUE THROUGH THE DAY. MPJ FRIDAY NIGHT THROUGH MONDAY NIGHT...A DRY AND COOL NORTHWEST FLOW ALOFT OVER NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA WILL KEEP SKIES PARTLY CLOUDY FRIDAY NIGHT WITH LOW TEMPERATURES BELOW SEASONAL AVERAGES. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL THEN REBUILD OVER THE AREA ON SATURDAY...AS TEMPERATURES WARM TO NEAR NORMAL. A FEW WEAK DISTURBANCES MOVING THROUGH THE RIDGE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE MOUNTAINS. A SHORTWAVE TROUGH WILL GRADUALLY APPROACH MONTANA FROM THE WEST SUNDAY THROUGH MONDAY NIGHT. THE RESULTING INCREASINGLY MOIST AND UNSTABLE SOUTHWEST FLOW ALOFT WILL BRING AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS TO MOST OF THE AREA MAINLY DURING THE AFTERNOON AND EVENING HOURS. SURFACE WINDS WILL INCREASE AND BECOME WESTERLY...AS TEMPERATURES WARM TO ABOVE NORMAL LEVELS AHEAD OF A COLD FRONT ASSOCIATED WITH THE APPROACHING SYSTEM. COULSTON TUESDAY THROUGH WEDNESDAY...MODELS ARE IN PRETTY GOOD AGREEMENT DURING THIS PERIOD. A WEAK SHORTWAVE TROUGH...OFF THE WEST COAST TUESDAY...DRIFTS EAST DURING THIS PERIOD. LIMITED MOISTURE AND ENERGY WITH A FEW DISTURBANCES IN A SOUTHWESTERLY FLOW ALOFT WILL RESULT IN PARTLY TO MOSTLY CLOUDY SKIES...WITH ISOLATED...MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. TEMPERATURES SHOULD BE NEAR SEASONAL AVERAGES. EK && .AVIATION... UPDATED 1747Z. HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE IN THE REGION DURING THE NEXT 24 HOURS. VFR FLIGHT CONDITIONS ARE ANTICIPATED TO PREVAIL DURING THIS TIME...WITH EITHER HIGH VFR CEILINGS OR SKY CLEAR PRESENT. SURFACE WINDS ARE ANTICIPATED TO GUST UP TO 25KT NEAR KCTB...KGTF...AND KHLN THRU 04Z. SURFACE WINDS WILL DECREASE THEREAFTER AT ALL AREA TERMINALS...HOWEVER INTENSIFYING AFTER 15Z AS A WEAK DRY PACIFIC STORM SYSTEM APPROACHES THE REGION FROM OVER THE CANADIAN ROCKIES. ZUMPFE && .FIRE WEATHER... WINDY AND VERY WARM CONDITIONS WILL PREVAIL ON THURSDAY AS A LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. FIRE AGENCIES ARE REPORTING THAT FUELS ARE STILL FAIRLY GREEN ACROSS MOST OF MY FORECAST AREA. HOWEVER...FUELS ARE DRYING OUT AND BECOMING MARGINAL IN PORTIONS OF FIRE ZONE 118. WILL GO AHEAD AND ISSUE A FIRE WEATHER WATCH FOR THIS AREA FROM NOON UNTIL 9 PM MDT THURSDAY. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 55 85 48 77 / 0 0 10 0 CTB 52 78 44 73 / 0 10 20 10 HLN 57 87 52 80 / 0 0 0 0 BZN 52 89 48 82 / 0 0 0 0 WEY 44 79 41 74 / 0 0 0 0 DLN 50 86 46 79 / 0 0 0 0 HVR 55 84 48 75 / 0 20 20 20 LWT 52 84 46 73 / 0 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR MTZ118. HIGH WIND WARNING FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT FOR MTZ009. && SHORT TERM...MPJ LONG TERM...COULSTON/EK AVIATION...ZUMPFE WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 9, 4:25 AM MDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 425 AM MDT WED JUL 9 2008 MTZ008>015-044>055-101030- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 425 AM MDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS ON SATURDAY AND FOR MOST OF THE REGION ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:15 PM MDT | Fire Weather Watch | TFX | Broadwater, Gallatin, Jefferson, Lewis and Clark, Meagher | 12 hr |
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.